Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A superconvergent finite element method for the Korteweg-deVries equation


Authors: Douglas N. Arnold and Ragnar Winther
Journal: Math. Comp. 38 (1982), 23-36
MSC: Primary 65M60; Secondary 76A60, 76B15
MathSciNet review: 637284
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An unconditionally stable fully discrete finite element method for the Korteweg-de Vries equation is presented. In addition to satisfying optimal order global estimates, it is shown that this method is superconvergent at the nodes. The algorithm is derived from the conservative method proposed by the second author by the introduction of a small time-independent forcing term into the discrete equations. This term is a form of the quasiprojection which was first employed in the analysis of superconvergence phenomena for parabolic problems. However, in the present work, unlike in the parabolic case, the quasiprojection is used as perturbation of the discrete equations and does not affect the choice of initial values.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 76A60, 76B15

Retrieve articles in all journals with MSC: 65M60, 76A60, 76B15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1982-0637284-8
PII: S 0025-5718(1982)0637284-8
Article copyright: © Copyright 1982 American Mathematical Society